Alert archive / Georgia / Tornado Warnings in 2004
Tornado Warning 32, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 5, 2004, 5:48 PM EDT for Atkinson County, Coffee County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2004, 5:48 PM EDT (21:48 UTC)
- Expired
- Sep 5, 2004, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Atkinson County, GA, Coffee County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1587 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 052148 TORJAX GAC003-069-052230- /X.NEW.KJAX.TO.W.0012.040905T2148Z-040905T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 548 PM EDT SUN SEP 5 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN ATKINSON COUNTY IN SOUTHEAST GEORGIA THIS INCLUDES THE CITIES OF...WILLACOOCHEE...PEARSON SOUTHWESTERN COFFEE COUNTY IN SOUTHEAST GEORGIA * UNTIL 630 PM EDT * AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR PEARSON...MOVING WEST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... WILLACOOCHEE BY 610 PM EDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. LAT...LON 3127 8278 3145 8278 3147 8334 3123 8333 $$ CAMP
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 5, 2:06 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 5, 2:06 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...ADDED WIND ADVISORY FOR INTERIOR SE GA
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT SUN SEP 5 2004
...FRANCES OVER CENTRAL PENINSULA...
.SHORT TERM...HURRICANE FRANCES OVER CENTRAL FLORIDA ABOUT 55 MILES
EAST OF TAMPA MOVING WNW. HEAVY RAINFALL...STRONG GUSTY WINDS...AND
POSSIBILITY OF TORNADOES WILL CONTINUE INTO TONIGHT. TORNADO WATCH
EXTENDED UNTIL 9 PM. TPC TRACKS FRANCES TO JUST NORTH OF TAMPA THIS
EVENING AND THEN INTO NE GULF OF MEXICO BY MONDAY MORNING...AND INTO
FL PANHANDLE AND ALABAMA MONDAY NIGHT AND TUESDAY. 12Z GFS MODEL
FAIRLY CLOSE TO THIS SCENARIO SO WILL FOLLOW THIS MODEL. THUS HIGH
POPS WILL CONTINUE THROUGH MONDAY. WILL CONTINUE INLAND HIGH WIND
WARNING OVER INTERIOR NE FL TONIGHT ALONG WITH FLOOD WATCH...WILL
ALSO EXPAND FLOOD WATCH TO COVER ALL OF GA COUNTIES AS HEAVY RAINFALL
SHIFTS N ALONG WITH STORM CENTER.
.LONG TERM...EXTENDED PERIOD RETURNS TO MORE NORMAL AS UPPER RIDGE
BUILDS OVER S FL WITH BROAD TROUGHING HANGING TO THE WEST. SW FLOW
OVER AREA WILL MEAN NEAR CLIMO POPS/TEMPS.
&&
.MARINE...TROPICAL STORM FORCE WINDS OVER WATERS WITH SEAS AROUND 10
FEET OVER SE GA WATERS TO 20 FEET OVER NE FL WATERS. SEAS UP TO 24
FEET AT CANAVERAL WEST BUOY BUT WIND DATA LOOKS BAD. DETERIORATING
CONDITIONS INTO MONDAY WITH VERY SLOW IMPROVEMENT AFTER.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 84 74 86 / 70 80 70 70
SSI 80 82 79 83 / 80 80 60 60
JAX 77 82 76 85 / 80 80 60 60
SGJ 81 83 80 85 / 90 80 40 50
GNV 77 84 75 84 / 99 90 70 60
OCF 77 83 75 83 / 99 90 60 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING NE FL COAST.
INLAND TROPICAL STORM WIND WARNING INTERIOR NE FL.
FLOOD WATCH NE FL.
GA...TROPICAL STORM WARNING SE GA COAST.
WIND ADVISORY INTERIOR SE GA.
FLOOD WATCH SE GA.
&&Hazardous weather outlook, Sep 5, 11:00 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT SUN SEP 5 2004 GAZ132>136-149>152-162>164-060000- APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS- JEFF DAVIS-PIERCE-WARE-WAYNE- 1100 AM EDT SUN SEP 5 2004 THIS OUTLOOK IS FOR INLAND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 2 PM FOR EXTREME SOUTH GEORGIA... ...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH GEORGIA... THE MAIN IMPACTS FROM FRANCES ACROSS SOUTHEAST GEORGIA ARE EXPECTED TO BE HEAVY RAINFALL AND ISOLATED TORNADOES. RAINFALL TOTALS OVER THE REMAINDER OF THE HOLIDAY WEEKEND DEPEND ON THE EXACT MOTION OF FRANCES...BUT AMOUNTS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE. LANDFALLING TROPICAL SYSTEMS OFTEN PRODUCE ISOLATED TORNADOES NEAR AND TO THE RIGHT OF THE PATH OF MOTION. THE GREATEST CHANCE OF THIS WILL BE THIS AFTERNOON AND TONIGHT IN SOUTHEAST GEORGIA. NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS PORTIONS OF SOUTH GEORGIA. SEE THE LATEST WIND ADVISORY PRODUCT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH AT LEAST EARLY TUESDAY IN RESPONSE TO FRANCES. RESIDENTS SHOULD CONTINUE TO MONITOR RIVER LEVELS THROUGH THE WEEK. RAINFALL WILL BECOME MORE SCATTERED BY MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AND TROPICAL STORM WARNING AREAS. ADDITIONAL SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/ZIBURA
In the hours before
Local storm report, Sep 5, 12:10 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1210 PM EDT SUN SEP 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1208 PM TROPICAL STORM PALM COAST 29.57N 81.21W
09/05/2004 FLAGLER FL EMERGENCY MNGR
CANOPY OVER GAS STATION SPLIT...NUMEROUS TREES DOWN WITH
POWER OUTAGES. 4.00 INCHES OF RAINFALL THROUGH NOON.
&&
MZLocal storm report, Sep 5, 12:53 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1253 PM EDT SUN SEP 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM TROPICAL STORM HILLIARD 30.69N 81.92W
09/05/2004 NASSAU FL TRAINED SPOTTER
6 FOOT DIAMETER OAK TREE ON HOUSE ON 6TH AND OXFORD ST.
1240 PM TROPICAL STORM FLAGLER BEACH 29.47N 81.13W
09/05/2004 FLAGLER FL EMERGENCY MNGR
I-95 COVERED WITH DEBRIS BUT PASSABLE. WINDS 44G70 KNOTS.
30 FEET OF FLAGLER BEACH PIER IS GONE.
&&
MZLocal storm report, Sep 5, 2:58 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT SUN SEP 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM TROPICAL STORM PALM COAST 29.57N 81.21W
09/05/2004 FLAGLER FL TRAINED SPOTTER
MEASURED 75 MPH WIND GUST
&&
ARSLocal storm report, Sep 5, 3:31 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT SUN SEP 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0313 PM TORNADO CRESCENT CITY 29.44N 81.52W
09/05/2004 PUTNAM FL LAW ENFORCEMENT
TORNADO TOUCHDOWN REPORTED BY POLICE OFFICERS IN CRESCENT
CITY. PROPERTY AND TREE DAMAGE REPORTED.
&&
CAMPLocal storm report, Sep 5, 4:35 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EDT SUN SEP 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 PM TROPICAL STORM 2 W REDDICK 29.37N 82.23W
09/05/2004 MARION FL TRAINED SPOTTER
50 TO 60 MPH WIND GUSTS WITH TREES CRACKING AND LOTS OF
DEBRIS. POWER OUT.
0150 PM TROPICAL STORM MAYPORT 30.38N 81.41W
09/05/2004 DUVAL FL COAST GUARD
60 KNOT WIND GUSTS AT USCG.
0230 PM TROPICAL STORM CITRA 29.41N 82.11W
09/05/2004 MARION FL PUBLIC
TREES DOWN ON 155TH STREET IN CITRA.
0300 PM TROPICAL STORM PALM COAST 29.57N 81.21W
09/05/2004 FLAGLER FL EMERGENCY MNGR
AWNINGS BLOWN AWAY ATFLAGLER PALM COAST HIGH SCHOOL. ROOF
ON BUILDING NEXT TO HIGH SCHOOL BLOWN OFF.
0301 PM TSTM WND DMG DUPONT CENTER 29.76N 81.31W
09/05/2004 ST. JOHNS FL TRAINED SPOTTER
TREES DOWN ON HIGHWAY 84.
0310 PM TSTM WND DMG HOMERVILLE 31.04N 82.75W
09/05/2004 CLINCH GA TRAINED SPOTTER
4 PINE TREES UPROOTED IN HOMERVILLE.
0330 PM TROPICAL STORM 2 W REDDICK 29.37N 82.23W
09/05/2004 MARION FL PUBLIC
TREES DOWN AND POWER OUT. LARGE LIMBS THROUGH ROOF OF
HOUSE.
0223 PM WATER SPOUT PALATKA 29.65N 81.66W
09/05/2004 PUTNAM FL LAW ENFORCEMENT
PUBLIC REPORTED WATER SPOUT NORTH OF MEMORIAL BRIDGE IN
PALATKA.
0115 PM TORNADO PALATKA 29.65N 81.66W
09/05/2004 PUTNAM FL LAW ENFORCEMENT
POSSIBLE TORNADO SOUTH OF PALATKA ON HIGHWAY 19.
0410 PM TROPICAL STORM KINGSLAND 30.79N 81.66W
09/05/2004 CAMDEN GA LAW ENFORCEMENT
POWER OUT FOR A WHILE. TREES DOWN ALL AROUND TOWN.
&&
MKTLocal storm report, Sep 5, 5:22 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT SUN SEP 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0501 PM TORNADO HOLLISTER 29.62N 81.81W
09/05/2004 PUTNAM FL LAW ENFORCEMENT
POSSIBLE TORNADO TOUCHDOWN IN HOLLISTER. TREES DOWN IN
THE WOODS.
0400 PM TROPICAL STORM FLAGLER BEACH 29.47N 81.13W
09/05/2004 FLAGLER FL FIRE DEPT/RESCUE
LIGHT POLES AND STREET SIGNS DOWN.
&&
MKTThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:16 PM EDT | Tornado Warning | JAX | Wayne | 44 min |
| Sep 5, 4:57 PM EDT | Tornado Warning | JAX | Pierce, Ware | 48 min |
| Sep 5, 5:19 PM EDT | Tornado Warning | JAX | Atkinson, Coffee | 26 min |
| Sep 5, 5:59 PM EDT | Tornado Warning | JAX | Bacon, Ware | 31 min |
| Sep 5, 6:43 PM EDT | Tornado Warning | JAX | Pierce | 47 min |
| Sep 5, 7:07 PM EDT | Tornado Warning | JAX | Ware | 23 min |
| Sep 5, 7:35 PM EDT | Tornado Warning | JAX | Atkinson | 40 min |
| Sep 5, 7:42 PM EDT | Tornado Warning | JAX | Pierce, Ware | 48 min |
| Sep 5, 7:53 PM EDT | Tornado Warning | JAX | Wayne | 52 min |
Nearby
Tornado Warnings in Georgia, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.